Alert archive / Iowa / Flash Flood Warnings in 2024
Flash Flood Warning 3, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 21, 2024, 3:09 AM CDT for 5 counties in Iowa. It was in force for 8 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2024, 3:09 AM CDT (08:09 UTC)
- Expired
- May 21, 2024, 11:15 AM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, IA, Franklin County, IA, Grundy County, IA, Hardin County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:31 AM CDT | RAIN 3.57 | Parkersburg, IA | Mesonet station FW8037 Parkersburg. |
| May 21, 9:05 AM CDT | RAIN 5 | 5 Sse Dumont, IA | 5.00 inches of rain so far overnight/this morning...still raining. |
| May 21, 9:06 AM CDT | FLASH FLOOD | 1 Nne Alden, IA | Road closed due to water flowing over the road. |
| May 21, 9:31 AM CDT | FLASH FLOOD | 2 E Iowa Falls, IA | Water covering 130th Street east of town. |
| May 21, 10:16 AM CDT | FLASH FLOOD | 1 E Aplington, IA | IA 57 closed between Co Hwy T19 and T25 due to water over the road. |
| May 21, 10:19 AM CDT | FLASH FLOOD | New Hartford, IA | Main Street covered with water. |
| May 21, 10:39 AM CDT | FLASH FLOOD | 4 Nnw Wellsburg, IA | Flooding on the roadway with field debris piling up. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 357 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
894
WGUS53 KDMX 210809
FFWDMX
IAC023-069-075-083-197-211415-
/O.NEW.KDMX.FF.W.0003.240521T0809Z-240521T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Des Moines IA
309 AM CDT Tue May 21 2024
The National Weather Service in Des Moines has issued a
* Flash Flood Warning for...
Northern Grundy County in central Iowa...
Northern Hardin County in central Iowa...
Southern Butler County in north central Iowa...
Southern Franklin County in north central Iowa...
Southeastern Wright County in north central Iowa...
* Until 915 AM CDT Tuesday.
* At 309 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Iowa Falls, Parkersburg, Ackley, Shell Rock, Dike, Aplington,
Alden, Wellsburg, Dows, New Hartford, Steamboat Rock, Stout,
Geneva, Buckeye, Bradford, Popejoy, Owasa, Ackley Municipal
Airport and Iowa Falls Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4256 9353 4271 9352 4272 9255 4247 9255
4246 9254 4236 9323 4249 9350 4256 9350
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
REV2 follow-up statements
681
WGUS53 KDMX 211412
FFWDMX
IAC023-069-075-083-197-211615-
/O.EXT.KDMX.FF.W.0003.000000T0000Z-240521T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Des Moines IA
912 AM CDT Tue May 21 2024
The National Weather Service in Des Moines has extended the
* Flash Flood Warning for...
Northern Grundy County in central Iowa...
Northern Hardin County in central Iowa...
Southern Butler County in north central Iowa...
Southern Franklin County in north central Iowa...
Southeastern Wright County in north central Iowa...
* Until 1115 AM CDT.
* At 912 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
5 and 6 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Iowa Falls, Parkersburg, Ackley, Shell Rock, Dike, Aplington,
Alden, Wellsburg, Dows, New Hartford, Steamboat Rock, Stout,
Geneva, Buckeye, Bradford, Popejoy, Owasa, Ackley Municipal
Airport and Iowa Falls Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
For the latest river and stream observations and forecasts refer to
weather.gov/desmoines/water.
&&
LAT...LON 4256 9353 4271 9352 4272 9255 4247 9255
4246 9254 4236 9323 4249 9350 4256 9350
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Zogg699
WGUS73 KDMX 211617
FFSDMX
Flash Flood Statement
National Weather Service Des Moines IA
1117 AM CDT Tue May 21 2024
IAC023-069-075-083-197-211627-
/O.EXP.KDMX.FF.W.0003.000000T0000Z-240521T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler IA-Franklin IA-Grundy IA-Hardin IA-Wright IA-
1117 AM CDT Tue May 21 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN GRUNDY, NORTHERN
HARDIN, SOUTHERN BUTLER, SOUTHERN FRANKLIN AND SOUTHEASTERN WRIGHT
COUNTIES...
This Flash Flood Warning has been replaced with an areal Flood
Warning.
A Flood Watch remains in effect until 700 PM CDT Tuesday for
portions of central, north central, northeast, northwest, south
central, southwest, and west central Iowa.
&&
LAT...LON 4256 9353 4271 9352 4272 9255 4247 9255
4246 9254 4236 9323 4249 9350 4256 9350
$$
ZoggWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 21, 12:14 AM CDT, 2 hours 55 minutes earlier. Its key messages:
- Storms will develop this evening and continue overnight into Tuesday morning. Severe storms are possible with wind as the main hazard. Flash flooding is also a concern with the overnight and Tuesday morning storms.
- Strongest storms are forecast Tuesday afternoon into evening. Tornadoes, damaging wind, and large hail are all concerns with a Moderate Risk (level 4 of 5). Localized heavy rain may enhance any flood concerns lingering from Tuesday morning.
Area forecast discussion, May 21, 12:14 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1214 AM CDT Tue May 21 2024 ...Updated for the 06z Aviation Discussion... .KEY MESSAGES... - Storms will develop this evening and continue overnight into Tuesday morning. Severe storms are possible with wind as the main hazard. Flash flooding is also a concern with the overnight and Tuesday morning storms. - Strongest storms are forecast Tuesday afternoon into evening. Tornadoes, damaging wind, and large hail are all concerns with a Moderate Risk (level 4 of 5). Localized heavy rain may enhance any flood concerns lingering from Tuesday morning. && .UPDATE... Issued at 825 PM CDT Mon May 20 2024 Some uncertainty regarding the southernmost location of possible heavy rainfall overnight into early Tuesday. Subjective H850 analysis shows remnant upper level boundary sitting over central Iowa with strong H850 front across northern Kansas and southern Nebraska. Storms are congealing into an eventual MCS over southeast Nebraska and are anticipated to drift east northeast overnight. Any cold pool development may keep the area farther south; as shown by a few HRRR runs today. In that event, higher rainfall totals would arch from southwest Iowa northeast across Central to northeast sections by 17z. A lot to digest and much of tomorrows storm evolution will depend on how quickly the synoptic forcing overcomes the overnight mesoscale forcing. With all that, have expanded the FFA for portions of southwest to south central given Sunday nights higher rainfall there already. && .DISCUSSION... Issued at 301 PM CDT Mon May 20 2024 All is quiet across Iowa early this afternoon as the thermal ridge has sent temperatures into the upper 70s and mid 80s. Off to the west the leading shortwave is sweeping across the central plains, quickly noted in GOES imagery across South Dakota. By this evening, after 7 pm, storms will develop across Iowa with this wave. With the later onset, storms are expected to be elevated in nature with wind as the primary severe threat. ML CAPE exceeds 2000 J.kg through the late evening and overnight, along with 0-6 km shear over 30 kts. The low level jet increases across the area overnight which will help to fuel storms through the overnight and lasting into Tuesday morning. As we move into Tuesday morning the severe threat will diminish with increase hydrologic concerns. Training storms overnight may develop, which would result in multiple rounds of rain over the same areas. Additionally, storms are expected to be efficient rain producers with deep warm cloud layers and good deep moisture transport into the area. PWATs exceed 1.5-2" through the period. Antecedent conditions include near normal soil moisture and river levels (rather than exception dry conditions which have plagued the area previously). With heavy rain overnight and into Tuesday morning flash flood problems are possible for areas that see training storms, especially in urban areas. A quick check for flash flood warnings before the morning commute would be worthwhile. Additional details on the possible hydrologic response is available in the Hydro discussion below. Expect to see a bit of a break in convection late morning to midday before the next round of convection swings across the area from west to east in early afternoon to early evening. The environmental parameter space is primed for robust convection, which led to the upgrade to a Moderate (level 4 of 5) Risk issued by SPC for tomorrow. CAPE exceeds 3000 J/kg with deep layer shear over 50 kts, supporting initial discrete supercell development. With LCLs around 600m in the soundings and the sig tornado parameter at 2-4 tornadoes are a risk, especially with initial convection. Perhaps working against the tornado set up is the relatively straight hodographs. If anything it would squash longer duration tornadic storms and worth monitoring. As the storms grow upscale into a line expect robust storms with wind and hail worthy of elevated tags. Models also indicate a strongly wrapped up system which may set up a wake low scenario. What could mitigate convection tomorrow? The morning convection may work over the atmosphere with less time for recovery. And perhaps the morning storms will push the boundary south, and shift the more robust axis out of the area. While both scenarios are possible, the risk for severe storms is substantial tomorrow. The mesoscale environment will be monitored closely tomorrow for impact to storm development and mode. Worth noting, additional thunderstorms on Tuesday afternoon could exacerbate any flooding that does occur on Tuesday morning. Wednesday and Thursday should be quieter before another system moves into the area by Friday. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1213 AM CDT Tue May 21 2024 Scattered storms overnight most areas except OTM. Toward 12-15z, an MCS is expected to roll over the area from west central Iowa toward ALO, impacting most sites with lower MVFR cigs/vsby and VRB wind gusts over 45kts possible. Main storm will pull a strong line of storms through the area from 20z to 00z affecting most sites with higher end gust potential over 50kt along with some severe hail/brief heavy rainfall. Timing details will be refined as event unfolds with current timing best estimate at this time. /rev && .HYDROLOGY... Issued at 301 PM CDT Mon May 20 2024 Just as our last high water and flood event has wound down recently it looks as if we will enter another one in short order. Before proceeding it should be stressed that the hydrologic response will depend heavily on the amount, location and timing of the rainfall forecast over the next few days. Having said that, the hydrologic response described below is based on the best information we have at the present time. Heavy rainfall last night led to elevated soil moisture values across southeastern 1/2 to 2/3rds of the CWA and especially from the Osceola to Grinnell/Montezuma area. SAC-SMA soil moisture saturation values in that area are as high as 40-60%. Flash flood potential typically increases markedly once values approach or exceed 50% so we will have to keep an eye on those areas tonight. That being said, heavy rain across the CWA tonight may lead to flash flooding concerns elsewhere due to the potential rainfall rates as well as the sheer amounts of potential rainfall. Flash flooding will remain a concern into Tuesday and Tuesday night due to the expected continuing rainfall. Concern then turns to rises on area rivers. Our latest official river forecasts as of this morning incorporate QPF through 12Z Tuesday. With additional rainfall expected beyond that time frame, the rivers may indeed rise beyond what is presently shown in our official river forecasts. Latest QPF ensemble hydrographs (which incorporate up to 72 hrs of probabilistic QPF) are suggesting significant rises will occur on area rivers especially in the Des Moines (mainly above Saylorville Lake), Raccoon and Cedar/Iowa river basins including their tributaries. The most likely scenario at this time would be rises to within a few feet of flood stage with a couple locations possibly exceeding flood stage with the crests occurring within the two to seven days depending on location. Additional rain is possible beyond the next few days and our longer- range hydrologic tools are suggesting additional rises further out are possible. && .DMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for IAZ004>007-015>017- 023>028-033>039-044>050-057>062-070>075-081>083-092. && UPDATE...REV DISCUSSION...Hagenhoff AVIATION...REV HYDROLOGY...Zogg
Hazardous weather outlook, May 20, 3:39 PM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 339 PM CDT Mon May 20 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-212045- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 339 PM CDT Mon May 20 2024 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Scattered thunderstorms are expected to develop over portions of western Iowa during the early evening, with additional storms moving in from the west during the early morning hours Tuesday. Although a tornado cannot be ruled out, large hail and damaging winds are the most likely threats with the stronger storms. Flash flooding is also possible with these storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms from overnight are expected to linger into Tuesday morning with damaging winds and flash flooding the primary threats. Additional storms are expected to develop during the afternoon with tornadoes, damaging winds, flash flooding, and large hail all possible. Additional thunderstorm chances return at times Friday and through the weekend. The severe weather potential for these days will be better determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed at times through Tuesday. Castillo/Ansorge
In the hours before
Local storm report, May 21, 1:49 AM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
149 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM Tstm Wnd Gst 1 NNW Audubon 41.73N 94.94W
05/21/2024 M64 MPH Audubon IA Mesonet
Personal weather station recorded a 64 mph
wind gust in Audubon. Time given is station
observation report time.
&&
AJLocal storm report, May 21, 1:51 AM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
151 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM Tstm Wnd Dmg Audubon 41.72N 94.93W
05/21/2024 Audubon IA Law Enforcement
Local law enforcement reported several tree
branches down in the city limits of Audubon.
Time estimated from radar.
&&
AJSpecial weather statement, May 21, 2:15 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Des Moines IA
215 AM CDT Tue May 21 2024
IAZ045-046-057-058-210815-
Audubon IA-Guthrie IA-Greene IA-Carroll IA-
215 AM CDT Tue May 21 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GREENE...GUTHRIE...
AUDUBON AND SOUTHEASTERN CARROLL COUNTIES THROUGH 315 AM CDT...
At 214 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms with the leading edge 8 miles northwest of Lake
Panorama, or 9 miles north of Guthrie Center, generally moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and additional heavy rainfall of
one to two inches in an hour.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Ponding of water on roadways, low
visibilities, and rises in small streams and creeks.
Locations impacted include...
Audubon, Guthrie Center, Coon Rapids, Panora, Lake Panorama, Exira,
Elk Horn, Bayard, Kimballton, Bagley, Yale, Jamaica, Brayton, Lakin
Slough Game Management Area, Audubon County Airport, and Springbrook
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4181 9509 4199 9428 4160 9428 4152 9504
4160 9504 4160 9509
TIME...MOT...LOC 0714Z 240DEG 21KT 4182 9450
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SmallSpecial weather statement, May 21, 2:32 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Des Moines IA
232 AM CDT Tue May 21 2024
IAZ038-039-050-210800-
Black Hawk IA-Tama IA-Grundy IA-
232 AM CDT Tue May 21 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BLACK HAWK...TAMA AND
SOUTHEASTERN GRUNDY COUNTIES THROUGH 300 AM CDT...
At 232 AM CDT, Doppler radar was tracking a strong thunderstorm over
Traer, or 12 miles north of Toledo, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and up to nickel size hail and
additional rainfall up to one inch per hour.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Ponding of water on roadways, low visibilities,
and rises in small streams and creeks.
Locations impacted include...
Waterloo, Cedar Falls, Toledo, Evansdale, Tama, La Porte City,
Hudson, Traer, Reinbeck, Dysart, Elk Run Heights, Crossroads Mall,
Waterloo Municipal Airport, Gladbrook, Washburn, Gilbertville,
Garwin, Clutier, Lincoln, and Tf Clark State Park.
This includes Interstate 380 between mile markers 68 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4230 9230 4205 9230 4196 9258 4219 9277
4221 9277 4221 9278 4223 9280 4256 9237
4230 9206
TIME...MOT...LOC 0732Z 224DEG 38KT 4216 9249
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SmallLocal storm report, May 21, 2:56 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
256 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM Tstm Wnd Dmg 1 NE Audubon 41.72N 94.92W
05/21/2024 Audubon IA Emergency Mngr
Emergency manager reported power lines down
on the northeast side of Audubon. Time
estimated with radar.
&&
AJLocal storm report, May 21, 3:06 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
306 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM Tstm Wnd Gst Waterloo Regional Airpo 42.56N 92.40W
05/21/2024 M70 MPH Black Hawk IA ASOS
70mph wind gust measured by the Waterloo
Airport ASOS.
&&
AJThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 50 min |
| May 20, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 42 min |
| May 20, 9:12 PM CDT | River Flood Watch | DMX | Black Hawk | 24 hr |
| May 20, 9:13 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 37 min |
| May 20, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago, Worth | 22 min |
| May 20, 10:20 PM CDT | Special Weather Statement | DMX | Hancock | 25 min |
| May 20, 10:35 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 25 min |
| May 20, 10:40 PM CDT | Special Weather Statement | DMX | Palo Alto, Pocahontas | 35 min |
| May 20, 11:02 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 28 min |
| May 20, 11:16 PM CDT | Flash Flood Warning | DMX | Hancock, Kossuth, Winnebago | 6 hr |
| May 20, 11:30 PM CDT | Special Weather Statement | DMX | Carroll | 30 min |
| May 20, 11:34 PM CDT | Special Weather Statement | DMX | Guthrie | 26 min |
| May 20, 11:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more | 36 min |
| May 21, 12:06 AM CDT | Special Weather Statement | DMX | Pocahontas | 24 min |
| May 21, 12:10 AM CDT | Special Weather Statement | DMX | Hancock | 35 min |
| May 21, 1:09 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 66 min |
| May 21, 1:20 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 40 min |
| May 21, 2:15 AM CDT | Special Weather Statement | DMX | Audubon, Guthrie | 60 min |
| May 21, 2:32 AM CDT | Special Weather Statement | DMX | Black Hawk, Tama | 28 min |
| May 21, 2:38 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Butler, Grundy, Hardin | 37 min |
| May 21, 2:56 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 49 min |
| May 21, 3:22 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 38 min |
| May 21, 3:26 AM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie | 8 hr |
| May 21, 4:12 AM CDT | Special Weather Statement | DMX | Polk | 33 min |
| May 21, 4:22 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more | 7 hr |
| May 21, 5:09 AM CDT | Areal Flood Warning | DMX | Hancock, Kossuth, Winnebago | 14 hr |
| May 21, 5:25 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 50 min |
| May 21, 5:51 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek, Tama | 39 min |
| May 21, 6:18 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 42 min |
| May 21, 6:26 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 5 hr |
| May 21, 6:28 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 47 min |
| May 21, 6:51 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Crawford, Guthrie | 54 min |
| May 21, 7:07 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 23 min |
| May 21, 7:24 AM CDT | Tornado Warning | DMX | Adair, Cass | 36 min |
| May 21, 7:29 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 46 min |
| May 21, 7:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor | 40 min |
| May 21, 8:05 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 55 min |
| May 21, 8:41 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 64 min |
| May 21, 8:57 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Grundy, Hardin, Marshall, Tama | 2 hr |
| May 21, 9:26 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more | 64 min |
| May 21, 10:09 AM CDT | River Flood Warning | DMX | Cass | 15 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Webster | 9 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 5 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Dallas, Greene | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Boone, Hamilton, Webster | 47 hr |
| May 21, 11:14 AM CDT | River Flood Warning | DMX | Tama | 8 days |
| May 21, 11:14 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 46 min |
| May 21, 11:16 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more | 24 hr |
| May 21, 11:54 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 21 min |
| May 21, 1:38 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 52 min |
| May 21, 2:18 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 29 min |
| May 21, 2:28 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Audubon, Cass | 62 min |
| May 21, 2:30 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Crawford, Sac | 45 min |
| May 21, 2:52 PM CDT | Tornado Warning | DMX | Adams, Cass | 18 min |
| May 21, 2:55 PM CDT | Tornado Warning | DMX | Adair, Adams, Cass, Union | 50 min |
| May 21, 2:57 PM CDT | Flash Flood Warning | DMX | Adair, Audubon, Carroll, Cass, Crawford, Greene and 1 more | 6 hr |
| May 21, 3:07 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Taylor, Union | 53 min |
| May 21, 3:11 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more | 49 min |
| May 21, 3:13 PM CDT | Tornado Warning | DMX | Audubon, Cass, Greene, Guthrie | 22 min |
| May 21, 3:20 PM CDT | River Flood Warning | DMX | Polk | 7 hr |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Union | 49 min |
| May 21, 3:31 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Webster, Wright | 44 min |
| May 21, 3:33 PM CDT | Tornado Warning | DMX | Ringgold, Taylor, Union | 42 min |
| May 21, 3:35 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 40 min |
| May 21, 3:40 PM CDT | Tornado Warning | DMX | Adair, Adams, Dallas, Madison, Ringgold, Union | 50 min |
| May 21, 3:55 PM CDT | Tornado Warning | DMX | Clarke, Madison, Ringgold, Union, Warren | 50 min |
| May 21, 3:58 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Union, Warren | 47 min |
| May 21, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Guthrie, Hamilton, Webster | 44 min |
| May 21, 4:03 PM CDT | Tornado Warning | DMX | Boone, Hamilton, Webster | 42 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more | 64 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 49 min |
| May 21, 4:15 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth, Wright | 45 min |
| May 21, 4:19 PM CDT | Tornado Warning | DMX | Boone, Dallas, Polk, Story | 41 min |
| May 21, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more | 50 min |
| May 21, 4:30 PM CDT | Tornado Warning | DMX | Jasper, Madison, Polk, Warren | 45 min |
| May 21, 4:43 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more | 47 min |
| May 21, 4:46 PM CDT | Tornado Warning | DMX | Franklin, Grundy, Hamilton, Hardin | 17 min |
Nearby
Flash Flood Warnings in Iowa, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.